Alert archive / Illinois / Freezing Rain Advisories in 2007
Freezing Rain Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this freezing rain advisory at Dec 10, 2007, 3:39 AM CST for 10 counties in Illinois. It took effect at Dec 10, 2007, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2007, 3:39 AM CST (09:39 UTC)
- In effect from
- Dec 10, 2007, 6:00 PM CST
- Expired
- Dec 11, 2007, 3:49 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Scott County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freezing rain advisory went out at Dec 10, 2:59 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 10, 2:59 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 259 AM CST MON DEC 10 2007 .DISCUSSION... ISSUED 259 AM CST MON DEC 10 2007 UNSETTLED WEATHER TO CONTINUE ACROSS CENTRAL ILLINOIS THROUGH THE MIDDLE OF THE WEEK...WITH SEVERAL WAVES OF PRECIPITATION EXPECTED. MAIN CHALLENGE WILL BE SURFACE TEMPERATURES AND CORRESPONDING PRECIP TYPE. LATEST SURFACE ANALYSIS SHOWS STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE OHIO VALLEY...WHILE HIGH PRESSURE NUDGES INTO THE MIDWEST FROM THE NORTHWEST. MOST OF THE PRECIP FROM EARLIER TODAY HAS DIMINISHED AND SHIFTED INTO THE SOUTHERN KILX CWA. ALOFT...PERSISTENT SOUTHWESTERLY FLOW STILL IN PLACE ACROSS MUCH OF THE EASTERN CONUS...WHILE DEEP UPPER LOW CONTINUES TO SPIN OFF THE BAJA COAST. SHORT TERM...TODAY THROUGH WEDNESDAY A SERIES OF WEAK DISTURBANCES CONTINUE TO RIPPLE ALONG IN THE BROAD SOUTHWESTERLY UPPER FLOW PATTERN...BRINGING PERIODIC ROUNDS OF PRECIP ALONG AND NORTH OF THE OHIO VALLEY STATIONARY FRONT. ONE SUCH DISTURBANCE IS CURRENTLY SETTING OFF A FEW THUNDERSTORMS ACROSS OKLAHOMA INTO SOUTHERN MISSOURI. THIS FEATURE WILL CONTINUE TO TRACK NORTHEASTWARD AND TODAY...AND WILL KEEP PRECIP CHANCES ALIVE ACROSS THE SOUTHERN KILX CWA. AS HIGH PRESSURE SLIDES BY TO THE NORTH...THERE WILL LIKELY BE A SHARP CUT-OFF TO THE NORTHERN EDGE OF THE PRECIP. BASED ON 00Z MODEL DATA AND THE LATEST RADAR LOOPS...IT APPEARS BULK OF LIGHT PRECIP WILL REMAIN SOUTH OF I-72. WILL CARRY ONLY SLIGHT CHANCES AS FAR NORTH AS A LINCOLN TO CHAMPAIGN LINE...INCREASING TO LIKELY POPS SOUTH OF I-70. PRECIP TYPE WILL MAINLY BE IN THE FORM OF LIGHT RAIN...WITH SOME LIGHT FREEZING RAIN ON THE NORTHERN EDGE. TEMPS WILL BE ON THE COLD SIDE TODAY...AS WINDS REMAIN FROM THE N/NE. HAVE UNDERCUT GUIDANCE NUMBERS BY A FEW DEGREES...WITH HIGHS RANGING FROM THE UPPER 20S NORTHWEST...TO AROUND 40 FAR SOUTHEAST. A MORE SIGNIFICANT WAVE WILL EJECT NORTHEASTWARD FROM THE BAJA UPPER LOW TONIGHT...SETTING THE STAGE FOR ANOTHER ROUND OF WINTRY PRECIPITATION ACROSS PARTS OF CENTRAL ILLINOIS. MODELS DIFFER QUITE A BIT ON TIMING AND QPF...BUT WILL SIDE WITH THE MORE CONSISTENT GFS IN THIS CASE. AS WAVE APPROACHES FROM THE SOUTHWEST...ISENTROPIC LIFT WILL INCREASE MARKEDLY AFTER 00Z. IMPRESSIVE 1000-500MB OMEGA AND AMPLE MOISTURE SUPPLY FROM THE SOUTH WILL LEAD TO WIDESPREAD PRECIP. TEMP PROFILES WILL INITIALLY SUPPORT FREEZING RAIN ACROSS LOCATIONS ALONG AND NORTH OF SHELBYVILLE TO DANVILLE LINE...BUT AS SURFACE FRONT BEGINS TO LIFT NORTHWARD...TEMPS WILL RISE A FEW DEGREES OVERNIGHT. PRECIP WILL LIKELY CHANGE TO ALL RAIN AFTER MIDNIGHT EAST OF THE I-55 CORRIDOR...WITH FREEZING RAIN CONTINUING FURTHER WEST. ALL MODELS SUGGEST PRECIP WILL TRANSITION TO RAIN ACROSS NEARLY THE ENTIRE CWA BY 12Z TUE...HOWEVER THINK THEY ARE ERODING THE SHALLOW COLD LAYER MUCH TOO QUICKLY. 00Z GFS FORECAST SOUNDINGS VERIFIED ABOUT 3 DEGREES TOO WARM AT KPIA AT 06Z...WHICH SUPPORTS THIS THEORY. WILL THEREFORE MAINTAIN FREEZING RAIN ALONG AND WEST OF THE ILLINOIS RIVER THROUGH TUESDAY...WITH SIGNIFICANT ICE ACCUMULATIONS LIKELY. WILL BE ISSUING AN ICE STORM WARNING FOR THIS AREA...WITH A FREEZING RAIN ADVISORY FURTHER EAST TO THE I-55 CORRIDOR. ADVISORY WILL EXPIRE DURING THE DAY TUESDAY...AS SURFACE TEMPS RISE ABOVE FREEZING EAST OF THE ILLINOIS RIVER...BUT WARNING WILL CONTINUE THROUGH THE DAY. ONCE WAVE TRACKS BY TO THE NORTHEAST...COLDER AIR WILL AGAIN INVADE THE AREA FORM THE NORTHWEST...WITH PRECIP TRANSITIONING BACK TO FREEZING RAIN ACROSS THE WESTERN TWO-THIRDS OF THE CWA TUESDAY NIGHT AND WEDNESDAY. MEANWHILE...FINAL PIECE OF ENERGY FROM THE SOUTHWEST UPPER LOW WILL EJECT NORTHEASTWARD...RESULTING IN YET ANOTHER ROUND OF PRECIP ON WEDNESDAY. WILL LIKELY START AS FREEZING RAIN...BUT CHANGE TO A PERIOD OF LIGHT SNOW WEDNESDAY NIGHT...AS COLDER AIR IS ADVECTED IN ALOFT. MODELS DISAGREE AS TO EXACTLY HOW MUCH PRECIP WILL FALL IN THE COLD AIR WEDNESDAY NIGHT...SO WILL ONLY CARRY CHANCE POPS AT THIS TIME. LONG TERM...THURSDAY THROUGH SUNDAY IMPROVING CONDITIONS STILL ON TAP IN THE EXTENDED...AS UPPER PATTERN TRANSITIONS TO MORE OF A W/NW FLOW. COOL AND GENERALLY DRY WEATHER WILL BE THE RULE THROUGH THE PERIOD. BARNES && .AVIATION... ISSUED 1115 PM CST SUN DEC 9 2007 LITTLE CHANGE FROM EARLIER THINKING...LIFR CIGS AND VSBYS TO CONTINUE THRU AT LEAST 16Z MONDAY. COMBINATION OF THE ABUNDANT LOW LVL MOISTURE AND LIGHT WINDS OVERNIGHT HAS ALREADY LED TO SOME LOW VSBYS IN A FEW SPOTS AND ONLY EXPECT THAT TO CONTINUE AND EVEN DETERIORATE WITH TIME. HIGH PRESSURE WL DRIFT ACRS THE AREA MONDAY MRNG WITH WINDS ALMOST NON-EXISTANT UNTIL EVENING AS THE HIGH SHIFTS TO OUR EAST. WL GRDLY TAKE CIGS AND VSBYS UP LATE MON MRNG BUT STILL LOOKING AT IFR CONDITIONS INTO MONDAY AFTN. NEXT BATCH OF RAIN AND FREEZING RAIN WL PUSH INTO THE AREA MONDAY EVENING. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... ICE STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT FOR ILZ027>030-036-040. FREEZING RAIN ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST TUESDAY FOR ILZ031-037-038-041-042-047>051. &&
Hazardous weather outlook, Dec 9, 3:29 PM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CST SUN DEC 9 2007 ILZ027>031-036>038-040>051-053-101200- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 329 PM CST SUN DEC 9 2007 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF FREEZING DRIZZLE AND FREEZING RAIN WILL DEPOSIT ONE TO TWO TENTHS OF AN INCH OF ICE ACROSS THE AREA TODAY. AREAS NEAR THE ILLINOIS RIVER WILL BE CLOSER TO THE TWO TENTHS OF ICE...WHILE FARTHER NORTH TOWARD GALESBURG THE ICE TOTALS MAY BE DOWN NEAR ONE TENTH. FREEZING DRIZZLE MAY CONTINUE THIS EVENING...BUT SHOULD NOT ACCUMULATE MUCH ADDITIONAL ICE. TRAVEL WILL BE HAZARDOUS TODAY...AND EVERYONE SHOULD USE CAUTION IF THEY MUST GO OUT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FOR MONDAY NIGHT AND TUESDAY...AS THE NEXT WEATHER DISTURBANCE AFFECTS CENTRAL ILLINOIS. THERE IS THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS AGAIN...AND TRAVEL MAY BECOME HAZARDOUS AGAIN MONDAY NIGHT AND TUESDAY. STAY TUNED FOR LATER STATEMENTS ON THAT DEVELOPING WINTER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061-101200- CHRISTIAN-COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 329 PM CST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ICE ACCUMULATION UP TO TWO TENTHS OF AN INCH IS EXPECTED FROM TAYLORVILLE TO PARIS AND SOUTH TO INCLUDE INTERSTATE 70 TONIGHT...ESPECIALLY AFTER MIDNIGHT. FREEZING RAIN WILL RAPIDLY DEPOSIT ICE ON MANY SURFACES...ESPECIALLY UNTREATED ROADS AND WALKWAYS. TRAVEL WILL REMAIN EXTREMELY HAZARDOUS TODAY. ONLY GO OUT IF YOU ABSOLUTELY MUST TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FOR MONDAY NIGHT AND TUESDAY...AS THE NEXT WEATHER DISTURBANCE AFFECTS CENTRAL ILLINOIS. THERE IS THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS AGAIN...AND TRAVEL MAY BECOME HAZARDOUS AGAIN MONDAY NIGHT AND TUESDAY. STAY TUNED FOR LATER STATEMENTS ON THAT DEVELOPING WINTER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-101200- CLARK-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- 329 PM CST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ICE ACCUMULATION UP TO TWO TENTHS OF AN INCH IS EXPECTED FROM TAYLORVILLE TO PARIS AND SOUTH TO INCLUDE INTERSTATE 70 TONIGHT...ESPECIALLY AFTER MIDNIGHT. FREEZING RAIN WILL RAPIDLY DEPOSIT ICE ON MANY SURFACES...ESPECIALLY UNTREATED ROADS AND WALKWAYS. TRAVEL WILL REMAIN EXTREMELY HAZARDOUS TODAY. ONLY GO OUT IF YOU ABSOLUTELY MUST TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM IS TAKING AIM ON CENTRAL AND SOUTHEAST ILLINOIS FOR MONDAY NIGHT AND TUESDAY. A MIX OF RAIN AND FREEZING RAIN MAY DEVELOP MONDAY NIGHT...BUT PRECIPITATION SHOULD BECOME ALL RAIN ON TUESDAY FOR AREAS SOUTH OF I-70. STAY TUNED FOR LATER STATEMENTS ON THAT DEVELOPING WINTER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ071>073-101200- CLAY-LAWRENCE-RICHLAND- 329 PM CST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT LIGHT RAIN AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS SOUTHEAST ILLINOIS. FOR AREAS ALONG AND NORTH OF I-70...FREEZING RAIN MAY DEVELOP. SOME LIGHT ICING MAY OCCUR. BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS TODAY IF TRAVELING NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM IS TAKING AIM ON CENTRAL AND SOUTHEAST ILLINOIS FOR MONDAY NIGHT AND TUESDAY. A MIX OF RAIN AND FREEZING RAIN MAY DEVELOP MONDAY NIGHT...BUT PRECIPITATION SHOULD BECOME ALL RAIN ON TUESDAY FOR AREAS SOUTH OF I-70. STAY TUNED FOR LATER STATEMENTS ON THAT DEVELOPING WINTER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:52 PM CST | Freezing Fog Advisory | ILX | Cass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more | 6 hr |
| Dec 10, 3:39 AM CST | Ice Storm Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark | 30 hr |
Nearby
Freezing Rain Advisories in Illinois, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.